What are the possible reasons for prolonged itch and redness following the use of tretinoin? (photo)

Doctor's Answers (1)

Dr Chin Yee Choong
4.7

"Dedicated to the ethical practice of Aesthetic Medicine"

Hi,


It is likely that you have developed irritant contact dermatitis to the tretinoin. This is common if higher concentrations are used or application has been too excessive or too frequent.

Strategies to manage this include:

1. Stop application tretinoin for the next 1-2 weeks

2. Apply a bland moisturizer at least twice daily to the affected area.

3. Avoid use of abrasive cleanser.

4. Avoid usual cosmetics for next 1-2 weeks.

5. Avoid other potential aggravating factors such as sun-exposure, heat and sweating.

Usually, the skin irritation will subside quickly if the above strategies are employed.

Hope this helps!


Health on the Net Foundation

This site complies with the {0=HONcode standard for trustworthy health} information: {1=verify here}.

© 2020 DoctorxDentist PTE LTD. All rights reserved.

All content posted is for general informational purposes only and is not a substitute for professional medical advice. This Q&A is not a patient consultation and any information provided herein is not intended to replace consultation with a qualified medical professional. If you think you may have a medical emergency, call your doctor immediately. Always seek the advice of your doctor before starting or changing treatment.

Quote RequestWhatsapp